MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); VASCULAR CLAMP

MICROVENTION, INC. SCEPTER XC OCCLUSION BALLOON (4X11 MM); VASCULAR CLAMP
Model Number BC0411XC-ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paresis (1998); Perforation of Vessels (2135)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Visual investigation of the returned device found multiple kinks 66.7cm from the strain relief tip.Inspection of the balloon did not find any atypical coating or damage.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.It is unknown when the kinks occurred.This device was used during the same procedure as the device referenced in mfr.Report # 2032493-2020-00090.
 
Event or Problem Description
It was reported that treatment was performed on a left, bi-lobed carotid t aneurysm using a kissing balloon technique with a scepter xc balloon and another company's balloon.The trackability of the scepter balloon over the traxcess guide wire around vessel curves was poor and there was a lot of friction.During manipulation of the devices, a distal vessel perforation occurred in the pericallosal artery.Bleeding was controlled by an inflation with the other company's balloon.The patient still has a slight hemiparesis that is improving and a weakness of "a branch" of the mouth.The patient is recovering slowly and plans were being made to discharge the patient from the hospital.
 
Additional Manufacturer Narrative
One ct 3d reconstruction image and one ct image of the brain was provided and reviewed by mv's product safety physician.The ct image demonstrates what appears to be accumulation of blood in a manner that is consistent with the pericallosal artery perforation described in the complaint.The ct 3d vessel reconstructed image shows a bi-lobed aneurysm at the carotid t.Both of these images are consistent with the complaint.This device was used during the same procedure as the device referenced in mfr.Report # 2032493-2020-00090.

Brand Name
SCEPTER XC OCCLUSION BALLOON (4X11 MM)
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9925460
Report Number2032493-2020-00089
Device Sequence Number19657435
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)191107(17)221031(10)19110752U
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date10/31/2022
Device Model NumberBC0411XC-ID
Device Catalogue NumberBC0411XC
Device Lot Number19110752U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR